MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC MINIMAL ACCESS DRIVER,ANGLED; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC MINIMAL ACCESS DRIVER,ANGLED; MOTOR, DRILL, ELECTRIC
Catalog Number MA-D20-G1
Medical Device Problem Codes Complete Loss of Power (4015); Difficult or Delayed Separation (4044); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the attachment device operated intermittently, it would spin and then stop.It was also noted that when pulling out the cutter devices the device would feel stuck and was difficult to remove.According to the reporter, four motor devices were tested with the attachment device with the same result.During in-house engineering evaluation, it was determined that the device run in the locked position.The device also failed pretests for cutter brake assessment.It was unknown if there was a delay in the surgical procedure.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device run in the locked position.The device also failed pretests for cutter brake assessment.The assignable root cause was traced to user error.Udi: (b)(4).

Brand Name
MINIMAL ACCESS DRIVER,ANGLED
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key17573547
Report Number1045834-2023-01239
Device Sequence Number21054460
Product Code HBC
UDI-Device Identifier00845384016397
UDI-Public00845384016397
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA-D20-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown